Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 69, NWS State College, PA

May 18, 20115 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 18, 2011, 6:52 PM EDT for 5 counties in Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 6:52 PM EDT (22:52 UTC)
Expired
May 18, 2011, 7:30 PM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clinton County, PA, Lycoming County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 80 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 10.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WUUS51 KCTP 182252
SVRCTP
PAC027-035-081-109-119-182330-
/O.NEW.KCTP.SV.W.0069.110518T2252Z-110518T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
652 PM EDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR PENNS CREEK...MOVING NORTH
  AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FOREST HILL AROUND 700 PM EDT...
  LAURELTON CENTER AND SAND BRIDGE STATE PARK AROUND 705 PM EDT...
  R.B. WINTER STATE PARK AND SPRUCE RUN RESERVOIR AROUND 710 PM
  EDT...
  CARROLL AND ELIMSPORT AROUND 725 PM EDT...
  COLLOMSVILLE AND JERSEY SHORE AROUND 730 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 179 AND 204...I-180 NEAR MILE MARKER 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
15...ROUTE 220...ROUTE 522...STATE ROAD 45...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4079 7685 4076 7686 4075 7718 4114 7749
      4133 7708
TIME...MOT...LOC 2252Z 159DEG 24KT 4087 7712

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:22 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 18, 5:22 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED MAY 18 2011

.SYNOPSIS...
A DEEP UPPER-LEVEL TROUGH OVER THE CENTRAL APPALACHIANS WILL MOVE
VERY SLOWLY NORTHWARD INTO THE UPPER OHIO VALLEY ON THURSDAY
BEFORE SHIFTING EASTWARD OVER PENNSYLVANIA AND OUT TO SEA BY
SATURDAY. MODERATING TEMPERATURES AND A PERIOD OF MAINLY DRY
WEATHER APPEAR IN STORE FOR THE WEEKEND AS AN UPPER LEVEL RIDGE
BUILDS EASTWARD FROM THE MIDWEST. ABOVE NORMAL TEMPERATURES ARE
POSSIBLE BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
NEXT SURGE OF SHOWERS NOW COVER SOUTHERN HALF OF CENTRAL PA.
WEAKLY ROTATING CELLS WHICH INITIALLY FORMED OVER THE SOUTH
CENTRAL MOUNTAINS AND LAURELS HAVE PUSHED INTO WEST CENTRAL PA
THIS AFTERNOON INTO A HIGHER LAPSE RATE ENVIRONMENT. THINK THE
MAIN SEVERE WEATHER THREAT ASSOCIATED WITH SEVERE WATCH #305 WILL
REMAIN ALONG AND NEAR THE BOUNDARY/DRY SLOT EXTENDING FROM THE
TIDEWATER REGION THROUGH NOVA AND INTO SOUTHWEST PA. THREAT WILL
INCREASE THROUGH THE AFTERNOON AND PEAK THIS EVENING AS THIS
FEATURE REACHES THE MASON DIXON LINE. HOWEVER...ROGUE CELLS SUCH
AS A RECENT ONE IN THE NORTHWEST PHILLY SUBURBS CAN ROTATE
STRONGLY AND WILL NEED TO WATCH FOR ADDITIONAL ISOLATED CELLS AWAY
FROM THE LARGE SCALE BOUNDARY. THE ENVIRONMENT WILL CONTINUE TO
SUPPORT BANDS OF NWWD MOVG/TRAINING HEAVY SHOWERS AND ISOLD TSTMS
CAPABLE OF VERY EFFICIENT RNFL PRODUCTION.

BASIN AVG QPF AMTS OVER THE 12-24 HR PERIOD RANGE FROM 0.75 TO 1
INCH ACRS THE ERN 1/3 OF THE CWA...WITH GENERALLY LESSER BETWEEN
0.25 TO 0.50" AMTS FARTHER N/W. HOWEVER THE PERSISTENT BANDED TROPICAL-
LIKE NATURE TO THE SHOWERS WILL LIKELY RESULT IN ISOLD POINT AMTS
POTENTIALLY MUCH HIER IN SOME AREAS. THERE IS A SLGT RISK OF
EXCEEDING FFG OVR THE SE 1/2 OF THE AREA. ANY FLOODING WOULD
BE MORE FLASHY IN NATURE...OWING TO INTENSE SHORT DURATION RNFL.
LARGER RIVER FLOODING IS GENERALLY NOT A CONCERN...BUT QUICKER
RESPONDING STREAMS AND TRIBS COULD BE SUSCEPTIBLE TO VERY SHARP
RISES AND MAY EXCEED BANKFULL.

THE CONVECTIVE SCENARIO IS ALSO SIMILAR TO PRIOR DAYS WITH
ENHANCED SOUTH-SOUTHEASTERLY SHEAR PROFILES ON THE ERN PERIPHERY
OF THE UPPER LOW. WITH GREATER SFC HEATING EXPECTED TO CONTRIBUTE
TO MODEST INSTABILITY...ANTICIPATE A FEW MORE STRONGER/MORE
SUSTAINED STORMS APPROACHING SEVERE LEVELS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THE STUBBORN CUTOFF LOW WILL MOVE ACRS CENTRAL PA ON THUR BEFORE
SHIFTING TO THE NEW ENGLAND COAST BY THE END OF THE PERIOD. COOL
AIR ALOFT WILL PROMOTE STEEP LAPSE RATES AND SCT TO NMRS DIURNALLY
DRIVEN SHOWERS AND TSTMS. SFC RIDGE WILL BEGIN TO BUILD INTO THE
AREA LATE FRI NGT WHICH SHOULD SPELL AN END TO THE PCPN FROM WEST
TO EAST.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
SLOWLY DIGGING /AND SLIGHTLY RETROGRADING/ TROUGHING ACROSS
CENTRAL CANADA WILL ESCORT THE ERN CLOSED LOW OUT TO SEA BY SAT.
BUT CHANCE FOR SHOWERS/AFTERNOON TSTMS WILL PERSIST INTO FRI
BEFORE AMPLIFIED UPPER RIDGE MOVES IN FOR LATE WEEKEND. SAT/SUN
WILL BE NOTICABLY WARMER WITH HIGHS APPROACHING 80F AS A WARM
FRONT DEVELOPS AND SLIPS THROUGH. BEHIND WARM FRONT...CHANCE FOR
SCT CONVECTION WILL RETURN AND LINGER THROUGH MUCH OF THE WEEK AS
TROUGH WEAKENS OVER THE GREAT LAKES AND WEAK BERMUDA HIGH SETS UP
OVER W ATLANTIC. TEMPERATURES REMAIN AT OR SLIGHTLY ABOVE
AVERAGE NEXT WEEK.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A NEARLY STATIONARY LOW PRESSURE SYSTEM OVER VA WILL KEEP A DEEP
EAST TO SOUTHEAST FLOW OF MOIST AIR OFF THE WESTERN ATLANTIC...
PRODUCING POOR FLYING CONDS ACROSS MOST OF CENTRAL PA FOR AT LEAST
ANOTHER DAY OR TWO. VARIABLE CONDITIONS AT TAF SITES WILL CONTINUE
THROUGH THE AFTERNOON AS RAIN AND SCT TSTMS MOVE NW ACROSS THE
REGION BEFORE TAFS SETTLE BACK INTO IFR/MVFR BY MID EVENING.

OUTLOOK...
THU...SHOWERS...ISOLD TSTMS. CIGS VFR BUT VARIABLE...THEN LOWERING
THU NIGHT.
FRI...SCT PM TSRA POSSIBLE.
SAT...NO SIG WX EXPECTED.
SUN- MON...SCT TSTMS MAINLY NW HALF. OTHERWISE NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ033>036-056>059-
063>066.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...RXR
AVIATION...GARTNER/RXR
Hazardous weather outlook, May 18, 12:57 PM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1257 PM EDT WED MAY 18 2011

PAZ058-191700-
SCHUYLKILL-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-037-041-042-045-046-049>053-191700-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

BANDS OF MODERATE SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE
LOCALIZED HEAVY RAINFALL OVER A RELATIVELY SHORT DURATION. THIS
COULD LEAD TO AREAS OF MINOR FLOODING. IN ADDITION...A FEW
THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>026-191700-
CAMBRIA-BLAIR-HUNTINGDON-
1257 PM EDT WED MAY 18 2011

...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-027-028-191700-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-
1257 PM EDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-063>065-191700-
SOMERSET-BEDFORD-FULTON-FRANKLIN-CUMBERLAND-ADAMS-YORK-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 305 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ056-057-059-066-191700-
PERRY-DAUPHIN-LEBANON-LANCASTER-
1257 PM EDT WED MAY 18 2011

...FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION...A FEW THUNDERSTORMS MAY APPROACH SEVERE LEVELS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 18, 2:51 PM EDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
251 PM EDT WED MAY 18 2011

PAZ065-181945-
YORK PA-
251 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YORK COUNTY...

AT 249 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
NORRISVILLE...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE
NEAR NEW FREEDOM AROUND 330 PM...SHREWSBURY AROUND 340 PM AND GLEN
ROCK AROUND 350 PM.

THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 19.

THIS WILL ALSO IMPACT ROUTE 30.

LAT...LON 3987 7695 4001 7665 3972 7648 3971 7681

FORECASTER: DEVOIR
Special weather statement, May 18, 4:23 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT WED MAY 18 2011

PAZ027-028-056-057-063-065-066-182130-
CUMBERLAND PA-DAUPHIN PA-JUNIATA PA-LANCASTER PA-MIFFLIN PA-PERRY PA-
YORK PA-
423 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JUNIATA...EASTERN
PERRY...NORTHEASTERN CUMBERLAND...NORTHEASTERN MIFFLIN...NORTHWESTERN
YORK...SOUTHWESTERN DAUPHIN AND WEST CENTRAL LANCASTER COUNTIES...

AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANCHESTER...MOVING
NORTHWEST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS.

THIS STORM WILL BE NEAR YORK HAVEN AROUND 430 PM...GOLDSBORO AROUND
440 PM...VALLEY GREEN...LEWISBERRY...AND MIDDLETOWN AROUND 450
PM...STEELTON...HIGHSPIRE...AND RUTHERFORD HEIGHTS AROUND 500
PM...LOWER ALLEN AND NEW CUMBERLAND AROUND 510 PM.

LAT...LON 4061 7765 4080 7739 4077 7735 4070 7736
      4069 7726 4007 7654 3994 7671

FORECASTER: DANGELO
Special weather statement, May 18, 4:47 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
447 PM EDT WED MAY 18 2011

PAZ056-057-063-182130-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
447 PM EDT WED MAY 18 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PERRY...
NORTHEASTERN CUMBERLAND AND SOUTHERN DAUPHIN COUNTIES...

AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR RUTHERFORD HEIGHTS...
MOVING WEST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN MAY CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THIS STORM WILL BE NEAR HARRISBURG AROUND
500 PM...ENOLA AROUND 510 PM...WERTZVILLE AROUND 520 PM AND
DUNCANNON AROUND 530 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 246 AND 252...I-81 BETWEEN
MILE MARKERS 52 AND 77...I-83 BETWEEN MILE MARKERS 40 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 322...ROUTE
322/22.

LAT...LON 4018 7677 4020 7680 4020 7682 4022 7684
      4021 7689 4022 7690 4020 7691 4023 7714
      4044 7707 4035 7665 4017 7670

FORECASTER: RXR
Local storm report, May 18, 5:27 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FLASH FLOOD      YORK                    39.96N  76.73W
05/18/2011                   YORK               PA   TRAINED SPOTTER

            SPOTTER REPORTED TYLER RUN CREEK OUT OF BANKS IN
            SOUTHERN YORK

0455 PM     FLASH FLOOD      MEYERSDALE              39.81N  79.03W
05/18/2011                   SOMERSET           PA   911 CALL CENTER

            LOCALIZED FLOODING AND ROAD CLOSURES

&&

EVENT NUMBER CTP1100095 CTP1100096

AXM
Special weather statement, May 18, 6:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT WED MAY 18 2011

PAZ028-049-050-052-056-057-182315-
DAUPHIN PA-JUNIATA PA-NORTHUMBERLAND PA-PERRY PA-SNYDER PA-UNION PA-
632 PM EDT WED MAY 18 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN JUNIATA...
NORTHEASTERN PERRY...NORTHERN DAUPHIN...SNYDER...SOUTHWESTERN
NORTHUMBERLAND AND UNION COUNTIES...

AT 624 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FREMONT TO SKYLINE VIEW...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL BE NEAR BEAVERTOWN AROUND
640 PM...TROXELVILLE AROUND 650 PM...MIDDLEBURG AROUND 700 PM...
HARTLETON AROUND 710 PM AND PENNS CREEK AROUND 720 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 202 AND 206...I-81 NEAR MILE MARKER 71.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11/15...ROUTE
15...ROUTE 209...ROUTE 522...STATE ROAD 45.

LAT...LON 4032 7682 4086 7734 4102 7717 4111 7694
      4040 7666

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:17 PM EDTTornado WarningCTPFranklin, Fulton28 min
May 17, 8:45 PM EDTTornado WarningCTPFranklin, Fulton45 min
May 17, 9:30 PM EDTSpecial Weather StatementCTPBedford30 min
May 18, 2:25 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
May 18, 5:13 AM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 11:51 AM EDTSpecial Weather StatementCTPBedford24 min
May 18, 12:00 PM EDTSpecial Weather StatementCTPFulton30 min
May 18, 12:14 PM EDTSpecial Weather StatementCTPSomerset31 min
May 18, 2:51 PM EDTSpecial Weather StatementCTPYork54 min
May 18, 3:11 PM EDTSevere Thunderstorm WarningCTPYork49 min
May 18, 4:00 PM EDTAreal Flood AdvisoryCTPBedford, Somerset3 hr
May 18, 4:11 PM EDTFlash Flood WarningCTPSomerset3 hr
May 18, 4:20 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, York3 hr
May 18, 4:23 PM EDTSpecial Weather StatementCTPJuniata, Perry67 min
May 18, 4:31 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Perry, York4 hr
May 18, 4:47 PM EDTSpecial Weather StatementCTPDauphin43 min
May 18, 5:11 PM EDTSevere Thunderstorm WarningCTPFranklin64 min
May 18, 5:20 PM EDTAreal Flood AdvisoryCTPCentre, Juniata, Mifflin, Snyder, Union3 hr
May 18, 5:52 PM EDTFlash Flood WarningCTPCentre, Clearfield, Clinton, Juniata, Mifflin, Snyder and 1 more3 hr
May 18, 6:31 PM EDTFlash Flood WarningCTPDauphin, Northumberland, Snyder3 hr
May 18, 6:32 PM EDTSpecial Weather StatementCTPDauphin, Snyder, Union43 min
May 18, 7:47 PM EDTAreal Flood AdvisoryCTPCameron, Clearfield, Clinton, Elk, McKean, Potter and 1 more3 hr
May 18, 7:57 PM EDTAreal Flood AdvisoryCTPCentre, Clinton, Lycoming, Snyder, Union3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.